Alert archive / Texas / Wind Advisories in 2020
Wind Advisory 7, NWS Brownsville, TX
NWS Brownsville, TX issued this wind advisory at Feb 26, 2020, 2:50 AM CST for Kenedy County, Texas. It took effect at Feb 26, 2020, 3:00 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Feb 26, 2020, 2:50 AM CST (08:50 UTC)
- In effect from
- Feb 26, 2020, 3:00 AM CST
- Expired
- Feb 26, 2020, 11:03 AM CST
- In force
- 8 hr
- Issued by
- NWS Brownsville, TX
County Kenedy County, TX
The radar
The Corpus Christi radar (KCRP), 96 km from the middle of the area, began a volume at 08:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 8.8 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1927 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 277 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
170 WWUS74 KBRO 260850 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 250 AM CST Wed Feb 26 2020 TXZ256-257-351-261700- /O.NEW.KBRO.WI.Y.0007.200226T0900Z-200226T1800Z/ Coastal Willacy-Coastal Cameron-Coastal Kenedy- Including the cities of Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, and Laguna Vista 250 AM CST Wed Feb 26 2020 ...WIND ADVISORY IN EFFECT UNTIL NOON CST TODAY... * WHAT...North winds 25 to 35 mph with some gusts up to 40 mph expected. * WHERE...Coastal Willacy, Coastal Cameron and Coastal Kenedy Counties. * WHEN...Until noon CST today. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
1 follow-up statement
132 WWUS74 KBRO 261703 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 1103 AM CST Wed Feb 26 2020 TXZ256-257-351-261815- /O.CAN.KBRO.WI.Y.0007.000000T0000Z-200226T1800Z/ Coastal Willacy-Coastal Cameron-Coastal Kenedy- Including the cities of Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, and Laguna Vista 1103 AM CST Wed Feb 26 2020 ...WIND ADVISORY IS CANCELLED... Winds have diminished below wind advisory levels. North winds of 20-25 mph with gusts to 35 mph can be expected the remainder of the day. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Feb 25, 11:47 PM CST, 3 hours 3 minutes earlier.
Area forecast discussion, Feb 25, 11:47 PM CST, 3 hours 3 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
1147 PM CST Tue Feb 25 2020
.DISCUSSION...Updated for latest aviation discussion below.
&&
.AVIATION...The cold front has pushed its way through the Rio
Grande Valley earlier this evening, leaving gusty northerly winds
in its wake across all three TAF sites. Ceilings have lifted to
VFR conditions and are expected to stay VFR for the next 24 hours.
The biggest aviation concern with this TAF package is the gusty
northerly winds which are expected to persist through Wednesday
afternoon.
&&
.PREV DISCUSSION... /issued 537 PM CST Tue Feb 25 2020/
DISCUSSION...Updated for latest aviation discussion below.
AVIATION...Increasing and backing winds will occur tonight as a
cold front slips through Deep South Texas and the Rio Grande
Valley. A TEMPO for showers has been inserted into the TAFs, as
some convection may occur in association with the passage of the
front. Clearing skies will occur tomorrow with dry air surging
into the region.
PREV DISCUSSION... /issued 307 PM CST Tue Feb 25 2020/
SHORT TERM (Tonight through Wednesday Night): A frontal boundary
extends just north of our CWA from just south of Laredo to Corpus
Christi. The front has been virtually at a stand still today as
the upper trough/low over the Southern Rockies continues to
strengthen. Shortwave seen on water vapor and visible satellite
loops moving south along the leeside of the NM Rockies will be
turning east this evening as a 250mb 100kt jet rounds the base of
the mean trough. This should allow the front to accelerate south
by sunset working its way across the CWA this evening pushing off
the lower coast by Midnight. Sufficient moisture in advance of the
front will support some shower development, even an isolated
thunderstorm may form with cape values around 1000 j/kg and
forcing of the approaching front Rain amounts as much as one tenth
of an inch before the thin line moves rapidly offshore.
Forecast remains in tact with the front ushering in a much cooler
and drier airmass overnight and Wednesday. Models suggesting wind
speeds a little strong and dew points a little lower. 850-925mb wind
strongest tonight (35kts) then drops off 25-30kts during the day
Wednesday. This should keep most of the area below wind advisory but
can not rule out gusts to 40 mph anywhere especially near the coast
tonight and Wednesday. Dew points drop tonight and plummet Wed with
very low relative humidity combining with gusty winds to elevate the
fire danger. As a result have, upgraded the fire weather watch to a
Red Flag Warning Wednesday. See the Fire Weather Discussion for more
details. Full sunshine tomorrow with the very deep dry air but with
the cold air advection high will only reach the low to mid 60s.
Surface ridge builds into Southcentral Texas Wed night but not
directly over Deep South Texas maintaining some north-northeast
winds. Temperatures drop significantly Wed night but with still some
wind not expecting freezing temperatures at this time but they will
get close. Can not rule out some rural areas touching 32 degrees
around sunrise Thursday.
LONG TERM (Thursday through Tuesday): Deep South Texas will
remain under a west-northwesterly flow aloft through the end of
the workweek while surface high pressure continues to result in a
dry airmass over the region. Clear skies will continue to prevail
with cold starts each morning. Temperatures will warm up to
generally comfortable levels each afternoon with solar insolation.
The warming trend will continue through the weekend with the
humidity levels gradually on the increase as the surface winds
return to an onshore flow. Many locations will return to the 80s
by Sunday afternoon. The pressure gradient at the surface will be
expected to strengthen due to developing low pressure across the
southern plains for the latter half of the weekend. This is to
result in breezy to windy conditons Saturday night through
Sunday.
An upper level trough modeled to dig into the Desert Southwest at
the end of the long term period will help establish and maintain
broad low pressure across the higher terrain of Mexico into the
beginning of next week. This will keep a tight pressure gradient
across the region and breezy winds into the start of next week.
The breezy to strong southerly flow will result in warm and very
humid conditions for Monday and into Tuesday. A cold front in
association with this storm system starts to push southward
across the state during the day on Tuesday.
MARINE (Now through Wednesday): Gale conditions develop tonight
in wake of a cold front. The front is expected to move across the
northern coastal water around 9 pm and work its way south of Port
Isabel by midnight. Strong northerly winds with gale force gusts
should start up shortly after the front passes and persist through
Wednesday morning. The gale warning has been expanded to include
the Laguna Madre. Small craft advisories are likely to follow the
Gale warning with winds diminishing after sunset Wednesday. The
Gulf waters can expect residual high seas Wednesday night
maintaining adverse marine conditions through sunrise Thursday.
Thursday through Tuesday: High pressure builds across the
Gulf of Mexico through the rest of the workweek before heading
east over the weekend. Elevated seas subside through the end of
the week, with very favorable marine conditions Thursday night
into Saturday. As southerly flow increases late this weekend and
into early next week, expect for seas to build, becoming hazardous
from Sunday afternoon into Tuesday.
FIRE WEATHER...A Red Flag Warning has been posted for all of Deep
South Texas from 9 AM to 5 PM Wednesday. Elevated to locally
critical fire weather conditions are expected to develop behind a
cold front moving across the region tonight. Relative humidity to
plumment between 15-30 percent and 20 foot winds of 18-22 mph with
gusts as high as 40 mph to combine with dry fuels and moderate to
severe drought raising the threat for rapidly growth and spread of
any fires that may start.
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Red Flag Warning from 9 AM to 5 PM CST Wednesday for TXZ248>257-
351-353.
GM...Gale Warning until noon CST Wednesday for GMZ130-132-135-150-155-
170-175.
&&
This product is also available on the web at:
HTTP://WEATHER.GOV/RGV
Aviation Update...69Hazardous weather outlook, Feb 25, 4:15 PM CST, 10 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 415 PM CST Tue Feb 25 2020 TXZ248>257-351-353-262215- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 415 PM CST Tue Feb 25 2020 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...This Afternoon and Tonight There is a Moderate Risk of rip currents at the beaches of South Padre Island and at Boca Chica Beach. .DAYS TWO THROUGH SEVEN...Wednesday through Monday A Red Flag Warning is in effect for all of Deep South Texas on Wednesday. An elevated risk of rip currents is possible at the local beaches Wednesday through Thursday and again on Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-262215- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 415 PM CST Tue Feb 25 2020 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...This Afternoon and Tonight A Gale Warning is in effect for the Gulf waters and the Laguna Madre late tonight and through Wednesday morning for frequent wind gusts to gale force. .DAYS TWO THROUGH SEVEN...Wednesday through Monday A Gale Warning will continue through Wednesday morning for the Gulf waters and the Laguna Madre for frequent gusts to gale force. Small Craft Advisories may be needed for the lower Texas coast Wednesday afternoon and evening and again on Sunday and Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 25, 7:35 PM CST | Special Weather Statement | BRO | Brooks | 40 min |
| Feb 25, 7:37 PM CST | Special Weather Statement | BRO | Hidalgo | 38 min |
| Feb 25, 7:56 PM CST | Special Weather Statement | BRO | Brooks | 49 min |
| Feb 25, 8:07 PM CST | Severe Thunderstorm Warning | BRO | Brooks, Kenedy | 38 min |
| Feb 25, 8:42 PM CST | Severe Thunderstorm Warning | BRO | Kenedy | 29 min |
| Feb 26, 12:26 PM CST | Small Craft Advisory | BRO | 12 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.